# SDR HYIA20180220001

- Difficulty date: February 16, 2018
- Submitted: February 21, 2018
- Operation: Air carrier
- Aircraft: N300SN
- Make and model: Cessna 402C
- Aircraft serial: 402C0060
- Aircraft time: 23,269 hours
- Engine: Cont TSIO520VB
- Engine time: 3,212 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Damaged
- Location: Nr 6 Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED AN EXCESSIVE AIR FRAME VIBRATION ASSOCIATED WITH PROP RPM.   MAINTENANCE INSPECTED AND FOUND THE RIGHT ENGINE NR 6 CYLINDER PISTON HEAD TO BE DAMAGED, AND FOREIGN MATTER ON THE CYLINDER UPPER SPARK PLUG. THE DAMAGE TO THE PISTON APPEARED TO BE CAUSED BY PRE-IGNITION. THE CYLINDER WAS REPLACED AND THE OIL SUMP WAS FLUSHED AND INSPECTED FOR METAL CONTAMINATION WITH NO DEFECTS NOTED.   AFTER REPLACEMENT OF THE CYLINDER, THE ENGINE WAS GROUND RAN AND THEN REINSPECTED FOR METAL CONTAMINATION WITH NO FURTHER DEFECTS NOTED.
